MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO SAF-T HOLDER MULTI SAMPLE LUER ADAPTER; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COL

SMITHS MEDICAL ASD, INC. JELCO SAF-T HOLDER MULTI SAMPLE LUER ADAPTER; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COL
Model Number 96004
Medical Device Problem Codes Fluid/Blood Leak (1250); Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other, other text: device evaluation: four unopened device packages for product: 96004, lot: aj220702 were received.The used device(s) were not returned for evaluation, but pictures were provided.The photos identified #aj220401 as the alleged defective lot, but samples from this batch were not provided for assessment.It could not be determined what saf-t wing blood collection set was used in conjunction with the saf-t holder.Visual inspection of the devices did not reveal any defects or anomalies.Functional testing for the provided devices were conducted.No discernible affects were noted.The returned samples functioned as intended without damage or cracks noted.Based on the results of this investigation, the complaint could not be confirmed with the samples provided.Therefore, no further actions will be taken at this time.A possible explanation for the observed issue may be from not following the instructions for use (ifu) procedures.The ifu outline a potential blood loss when collecting the first tube sample.Complaint information will continue to be monitored for any new information or adverse trends and further actions will be taken accordingly.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during receipt of the fully assembled products, to suggest an issue of this nature would occur with this lot of products.
 
Event or Problem Description
It was reported that the rn accessed an iv with a device, attached 1 edta (ethylenediamine tetraacetic acid) tube which filled.Removed edta tube and blood continued to flow out of the iv, filling the hub and dripping on the floor.No adverse effects have been reported.

Brand Name
JELCO SAF-T HOLDER MULTI SAMPLE LUER ADAPTER
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COL
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17317764
Report Number3012307300-2023-07178
Device Sequence Number15009121
Product Code JKA
UDI-Device Identifier00351688065585
UDI-Public00351688065585
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K923090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96004
Device Catalogue Number96004
Device Lot NumberAJ220401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Initial Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown